Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 11, 2015, 1:27 PM CDT for Dallas County, Polk County, Iowa. It took effect at Jun 12, 2015, 6:33 AM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 1:27 PM CDT (18:27 UTC)
- In effect from
- Jun 12, 2015, 6:33 AM CDT
- Expired
- Jun 13, 2015, 7:32 AM CDT
- In force
- 25 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, IA, Polk County, IA
The radar
The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon River at Van Meter (VNMI4). The gauge peaked at 14.20 ft at Jun 12, 2015, 3:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
093
WGUS43 KDMX 111827
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
127 PM CDT THU JUN 11 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...
Raccoon River...
Affecting the following counties in Iowa...Dallas...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. In the
menu on the left hand side of the page...click on the Rivers and
Lakes link in the Hydrology section.
&&
IAC049-153-121827-
/O.NEW.KDMX.FL.W.0004.150612T1133Z-150613T1232Z/
/VNMI4.1.ER.150612T1133Z.150612T1200Z.150612T1232Z.NO/
127 PM CDT THU JUN 11 2015
...Flood Warning in effect until Friday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Raccoon River at Van Meter...or From the North and South
Raccoon Rivers...to Walnut Woods State Park.
* Until Friday morning.
* At 12:00 PM Thursday the stage was 7.6 feet...or 9.4 feet below
Flood Stage.
* Flood Stage is 17.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to
17.2 feet...or 0.2 feet above Flood Stage...Friday morning. Go
below Flood Stage Friday morning.
* Impact...At 17.0 feet...Secondary bridges are threatened along US
6 east of Adel.
&&
LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
4151 9388 4153 9397
$$2 follow-up statements
806
WGUS83 KDMX 112128
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT THU JUN 11 2015
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...Raccoon River...North Raccoon
River...
Affecting the following counties in Iowa...Dallas...Greene...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. In the
menu on the left hand side of the page...click on the Rivers and
Lakes link in the Hydrology section.
&&
IAC153-122128-
/O.CON.KDMX.FL.W.0001.150612T1524Z-000000T0000Z/
/DESI4.2.ER.150612T1524Z.150613T0000Z.000000T0000Z.NO/
428 PM CDT THU JUN 11 2015
...Flood Warning remains in effect until further notice...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until further notice.
* At 3:00 PM Thursday the stage was 18.0 feet...or 6.0 feet below
Flood Stage.
* Flood Stage is 24.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to
26.5 feet...or 2.5 feet above Flood Stage...Friday evening.
* Impact...At 26.3 feet...Water covers Arthur Street east of
Carlisle.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC049-153-122128-
/O.CON.KDMX.FL.W.0004.150612T1133Z-150613T1232Z/
/VNMI4.1.ER.150612T1133Z.150612T1200Z.150612T1232Z.NO/
428 PM CDT THU JUN 11 2015
...Flood Warning remains in effect until Friday morning...
The Flood Warning continues for
The Raccoon River at Van Meter...or From the North and South
Raccoon Rivers...to Walnut Woods State Park.
* Until Friday morning.
* At 3:00 PM Thursday the stage was 7.8 feet...or 9.2 feet below
Flood Stage.
* Flood Stage is 17.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to
17.2 feet...or 0.2 feet above Flood Stage...Friday morning. Go
below Flood Stage Friday morning.
* Impact...At 17.0 feet...Secondary bridges are threatened along US
6 east of Adel.
&&
LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
4151 9388 4153 9397
$$
IAC153-122128-
/O.CON.KDMX.FL.W.0002.150612T1309Z-150618T2230Z/
/DEMI4.1.ER.150612T1309Z.150613T0000Z.150617T2230Z.NO/
428 PM CDT THU JUN 11 2015
...Flood Warning remains in effect until Wednesday evening...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Wednesday evening.
* At 2:45 PM Thursday the stage was 6.7 feet...or 5.3 feet below
Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to
15.4 feet...or 3.4 feet above Flood Stage...Friday evening. Go
below Flood Stage Wednesday evening.
* Impact...At 15.5 feet...Water approaches Fleur Drive and affects
the Grays Lake trails.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-122128-
/O.CON.KDMX.FL.W.0003.150612T1516Z-150618T1800Z/
/PROI4.1.ER.150612T1516Z.150614T1200Z.150617T1800Z.NO/
428 PM CDT THU JUN 11 2015
...Flood Warning remains in effect until Wednesday afternoon...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until Wednesday afternoon.
* At 4:15 PM Thursday the stage was 9.5 feet...or 5.5 feet below
Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to
17.8 feet...or 2.8 feet above Flood Stage...Sunday morning. Go
below Flood Stage Wednesday afternoon.
* Impact...At 17.0 feet...Water approaches the bottom of the US 169
bridge on the north side of Adel. Farmland northeast of Adel
floods.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$803
WGUS83 KDMX 120203
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT THU JUN 11 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Dallas...Polk
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...Raccoon River...North
Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene...Polk
.Forecasted river crests have been lowered due to the heaviest rainfall
shifting south into southern Iowa. The Raccoon River and Des Moines River are
still projected to touch flood stage at a few locations.
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. In the
menu on the left hand side of the page...click on the Rivers and
Lakes link in the Hydrology section.
&&
IAC153-130203-
/O.EXT.KDMX.FL.W.0001.150613T1800Z-150618T1200Z/
/DESI4.1.ER.150613T1800Z.150614T1200Z.150617T1200Z.NO/
903 PM CDT THU JUN 11 2015
...Flood Warning now in effect until Wednesday morning...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or from below the
Center Street dam...to Runnells.
* Until Wednesday morning.
* At 8:00 PM Thursday the stage was 18.1 feet...or 5.9 feet below
Flood Stage.
* Flood Stage is 24.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Saturday afternoon. Continue rising
to 25.0 feet...or 1.0 feet above Flood Stage...Sunday morning. Go
below Flood Stage Wednesday morning.
* Impact...At 24.5 feet...Deans Lake is closed.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC049-153-120233-
/O.CAN.KDMX.FL.W.0004.000000T0000Z-150613T1232Z/
/VNMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 PM CDT THU JUN 11 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Raccoon River at Van Meter...or from the North and South
Raccoon Rivers...to Walnut Woods State Park.
* At 8:00 PM Thursday the stage was 8.4 feet...or 8.6 feet below
Flood Stage.
* Forecast...crest below Flood Stage with a stage of 13.9 feet...or
3.1 feet below Flood Stage...Saturday evening.
* Impact...At 13.0 feet...There is overflow onto much of the east
bank.
&&
LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
4151 9388 4153 9397
$$
IAC153-130202-
/O.EXT.KDMX.FL.W.0002.150614T1200Z-150615T1800Z/
/DEMI4.1.ER.150614T1200Z.150614T1200Z.150614T1800Z.NO/
903 PM CDT THU JUN 11 2015
...Flood Warning now in effect until Sunday afternoon...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or from Walnut Creek...
to the Des Moines River.
* Until Sunday afternoon.
* At 7:45 PM Thursday the stage was 7.0 feet...or 5.0 feet below
Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Sunday morning. Begin falling Sunday
afternoon.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-130202-
/O.EXT.KDMX.FL.W.0003.150613T1048Z-150617T0900Z/
/PROI4.1.ER.150613T1048Z.150614T1200Z.150616T0900Z.NO/
903 PM CDT THU JUN 11 2015
...Flood Warning now in effect until early Tuesday morning...
The Flood Warning continues for
The North Raccoon River near Perry...or from the Greene-Dallas
County line...to Adel.
* Until early Tuesday morning.
* At 8:15 PM Thursday the stage was 10.0 feet...or 5.0 feet below
Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Saturday morning. Continue rising to
16.7 feet...or 1.7 feet above Flood Stage...Sunday morning. Go
below Flood Stage early Tuesday morning.
* Impact...At 16.5 feet...125th Trail north of Dawson and west of
Highway P46 is affected.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 11, 12:55 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 11, 12:55 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1255 PM CDT THU JUN 11 2015 .SHORT TERM /TODAY/... ISSUED AT 427 AM CDT THU JUN 11 2015 SEVERAL CONCERNS TODAY DEALT WITH THE HEAVY RAIN AND SEVERE WEATHER POTENTIAL. MODELS ARE IN FAIR AGREEMENT WITH THE OVERALL SYNOPTIC SETUP TODAY BUT DIFFER QUITE A BIT WRT MESOSCALE SET UP AND THUS LEANED TOWARD A BLEND OF THE HIRES MODELS...HRRR/HOPWRF/ARW-NMM WRF/NSSL 4.0KM WRF FOR TIMING OF POPS TODAY AS THEY SEEM TO HAVE A GOOD GRASP ON CURRENT RADAR TRENDS. HEAVY RAIN POTENTIAL...CURRENT MCS MOVING ACROSS CENTRAL IOWA LOOKS TO PERSIST THROUGH AT LEAST 15Z WITH BACKBUILDING DOWN INTO NORTHEAST KANSAS AND THIS SHOULD CONTINUE TO PUSH INTO IOWA THROUGH THE MORNING HOURS. THE RAIN IS LIKELY TO CONTINUE OVER NORTHERN SECTIONS OF THE FORECAST AREA THROUGH THIS AFTERNOON WITH THE SURFACE BOUNDARY PUSHING NORTH BEFORE STALLING B/T HWY 30 TO HWY 20 CORRIDORS. VERY GOOD MOISTURE TRANSPORT AND MOISTURE CONVERGENCE...DEEP WARM LAYER CLOUD DEPTHS RISING OVER 12000 FEET AND PRECIPITABLE WATER VALUES IN THE 1.5-2.0 INCH RANGE IN NORTHERN IOWA. THE WARM LAYER CLOUD DEPTHS SLIGHTLY HIGHER FURTHER SOUTH IN THE WARM SECTOR BUT SHOULD BE A BREAK IN THE RAIN LATE THIS MORNING BEFORE THE COLD FRONT SWEEPS ACROSS THE STATE B/T 19-23Z TODAY. REGARDLESS...EXPECTING RAINFALL RATES TO EXCEED 2 INCHES PER HOUR AT TIMES EVEN WITH THE CURRENT LOWER MUCAPE VALUES OVER WESTERN IOWA IN THE 1000-2000 J/KG RANGE. THUS WITH THE EFFICIENT RAIN PRODUCERS TODAY...HAVE EXPANDED THE FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA EXCEPT THE SOUTHEAST. SEVERE WEATHER POTENTIAL...VERY STRONG SHORTWAVE OVER KS/NE WITH SURFACE BOUNDARY DRAPED ROUGHLY ALONG THE INTERSTATE 80 CORRIDOR IN IOWA. EXPECTING THIS BOUNDARY TO SURGE NORTHWARD TO AFOREMENTIONED LOCATION AS THE SURFACE LOW TRACKS NORTHEAST INTO WESTERN IOWA BY THE EARLY AFTERNOON. INITIATION ALONG THE COLD FRONT VARIES FROM 19Z TO 22Z IN SOUTHWEST IOWA BUT WILL QUICKLY MOVE INTO THE FORECAST AREA...IF THEY STORMS DID NOT INITIATE IN THE FORECAST AREA...BY 20Z. THE TORNADO POTENTIAL HAS INCREASED SINCE PREVIOUSLY FORECAST...AND MAY POTENTIALLY INCREASE EVEN FURTHER IF CLEARING OCCURS A BIT SOONER TO ALLOW FOR EVEN BETTER DESTABILIZATION. THE DEEP LAYER SHEAR (0-6KM) IS AS HIGH AS 40 KNOTS IN SOUTHERN IOWA WITH 0-1KM AND 0-3KM SHEAR 15-20 KNOTS AND 25-30 KNOTS RANGE RESPECTIVELY. ALMOST A CLASSIC SICKLE SHAPED HODOGRAPH IN SOUTHWEST IOWA BY THIS AFTERNOON INTO THE EARLY EVENING. INSTABILITY DOES IMPROVE ONCE THIS CURRENT CONVECTION MOVES OFF TO THE NORTHEAST AND CONFIDENCE IS GROWING FOR AT LEAST A FEW SUPERCELLS BEFORE TRANSITIONING TO MORE OF A QLCS LATE IN THE PERIOD. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 427 AM CDT THU JUN 11 2015 MAIN FOCUS CONTINUES TO BE ON THUNDERSTORM CHANCES TONIGHT WITH BOTH SEVERE WEATHER AND HEAVY RAINFALL THE MAIN HAZARDS. SFC LOW EXPECTED TO BE IN THE VICINITY OF CENTRAL IOWA BY 00Z FRIDAY...WITH HIGH VARIABILITY IN MODEL PLACEMENT AND PROGRESSION OF THE SFC LOW ACROSS IOWA. NAM/CANADIAN THE SLOWEST WITH THE EC/GFS A BIT FASTER. WARM FRONT TO LIFT ACROSS NORTHERN IOWA...WITH ATTENDANT COLD FRONT TRAILING ACROSS SW IA/SE NE AT THE BEGINNING OF THE PERIOD. STORMS EXPECTED TO BE ONGOING DEVELOPING IN VICINITY OF THE SFC TROUGH AXIS THROUGH THE LATE AFTERNOON HOURS AND MARCH EASTWARD THROUGH THE EVENING/LATE NIGHT HOURS. ADDITIONAL ACTIVITY EXPECTED ALONG THE WARM FRONT FURTHER NORTH INTO NORTH CENTRAL AND NORTHEASTERN IOWA. PARAMETERS REMAIN SIMILAR AS IT HAS BEEN IN PREVIOUS DAYS WITH STRONG SHEAR...GOOD INSTABILITY AND ABUNDANT MOISTURE. PWATS NEAR MAX VALUES FOR THIS TIME OF YEAR...WITH THE ORIGINS OF THE AIRMASS TROPICAL IN NATURE FROM THE REMNANTS OF HURRICANE BLANCA. GREATEST THREAT FOR SEVERE ACTIVITY IS EXPECTED WITH THE LINE OF STORMS TO MOVE THROUGH CENTRAL/SOUTHERN IOWA DURING THE EVENING HOURS. ADDITIONALLY THE HIGH PWATS AND DEEP WARM CLOUD DEPTHS WILL PROVIDE THE THREAT FOR FLASH FLOODING SO THE A FLASH FLOOD WATCH WILL BE CONTINUED INTO THE EVENING HOURS WEST AND INTO THE LATE NIGHT HOURS NORTHEAST. CONVECTIVE ACTIVITY EXPECTED TO WEAKEN AS IT PUSHES EAST LATER THIS EVENING INTO THE OVERNIGHT HOURS...SO WILL REFRAIN FROM ISSUING A FLASH FLOOD WATCH FOR THE SOUTHEASTERN THIRD OF THE CWA. SOME HEAVY RAINFALL IS STILL POSSIBLE...BUT THE MORE INTENSE RAINFALL RATES WITH THE STRONGER THUNDERSTORMS EXPECTED TO REMAIN FURTHER WEST/NORTHWEST. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE COMMON WITH THE ACTIVITY THAT ALREADY OCCURRED WEDNESDAY EVENING...WITH INCREASED MOISTURE EXPECTED FOR THURSDAY EVENING. ACTIVITY DOES LOOK PROGRESSIVE ENOUGH THAT TRAINING OF CELLS NOT AS MUCH OF A CONCERN AS THE INTENSE RAINFALL RATES. AS THE SYSTEM QUICKLY SHOVES EAST...PRECIPITATION CHANCES WILL WANE INTO FRIDAY MORNING...WITH DRY CONDITIONS SETTING UP FOR MUCH OF FRIDAY AFTERNOON AND THE EVENING. THE EXCEPTION WITH BE IN THE FAR SOUTH WHERE THE FRONTAL BOUNDARY MAY STALL AND SOME ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE FRIDAY NIGHT. FRONTAL BOUNDARY TO THEN LIFT NORTHWARD SATURDAY AS ANOTHER UPPER LEVEL WAVE LIFTS OUT OF THE CENTRAL PLAINS. PRECIPITATION CHANCES EXPECTED TO SPREAD NORTHWARD THROUGH THE DAY SATURDAY WITH ACTIVITY CONTINUING INTO THE OVERNIGHT HOURS. THE ACTIVE PATTERN CONTINUES INTO THE REMAINDER OF THE WEEKEND AND EARLY NEXT WEEK WITH MORE ZONAL FLOW ALOFT AND WEAK IMPULSES PUSHING THROUGH THE AREA WITH A FRONTAL BOUNDARY TO PUSH SOUTH THROUGH THE AREA SUNDAY INTO MONDAY. BY EARLY NEXT WEEK INTO THE MIDDLE OF NEXT WEEK...EXTENDED RANGE MODELS TRY TO STALL OUT A BOUNDARY ACROSS THE CENTRAL US...ORIENTED FROM WEST TO EAST. MAJORITY OF THE MODELS HINT THAT IT MAY STALL OUT SOUTH OF IOWA...WITH ADDITIONAL UPPER LEVEL ENERGY PUSHING TO THE NORTH OF IOWA. THESE TRENDS WOULD HINT AT A DRIER FORECAST FOR NEXT WEEK WITH THE STATE BETWEEN TWO MORE ACTIVE REGIONS. HOWEVER THE UNCERTAINTY IS HIGH AND COULD HAVE SOME OF THIS ACTIVITY BLEED INTO THE CWA. THEREFORE WILL STICK CLOSE TO GUIDANCE GRIDS KEEPING LOWER CHANCE POPS ACROSS MUCH OF THE AREA THROUGHOUT THE REMAINDER OF THE FORECAST PERIOD. AS FOR TEMPS...COOLER CONDITIONS EXPECTED FOR FRIDAY BEHIND THE COOL FRONT PUSHING THROUGH WITH A GRADUAL WARM-UP FOR THE WEEKEND WITH TEMPS REMAINING MOSTLY IN THE 70S. A RETURN TO THE LOWER 80S IS EXPECTED FOR SUNDAY THROUGH THE END OF THE FORECAST PERIOD WITH WARMER TEMPS POSSIBLE NEXT WEEK IF THE DRIER FORECAST ENDS UP PANNING OUT. && .AVIATION...11/18Z ISSUED AT 1255 PM CDT THU JUN 11 2015 AREAS OF SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA INTO TONIGHT...RESULTING IN PERIODS OF VARYING CONDITIONS ANYWHERE FROM VFR TO IFR. HAVE TAKEN BEST GUESS AT TIMING THESE TRENDS IN THE 18Z TAFS BUT AMENDMENTS WILL DOUBTLESS BE NECESSARY. CONDITIONS SHOULD START TO IMPROVE BY FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE NORTH...BRINGING PREVAILING MVFR AND EVENTUALLY VFR CONDITIONS. && .HYDROLOGY... ISSUED AT 1255 PM CDT THU JUN 11 2015 WIDESPREAD MODERATE TO HEAVY RAINFALL IS STILL ON TRACK FOR TODAY. QPF REMAINS ON THE ORDER OF SEVERAL INCHES THROUGH 12Z FRI AND RFC DETERMINISTIC CONTINGENCY FORECASTS SUGGEST THAN MANY MAIN STEM RIVERS MAY REACH MINOR FLOOD STAGE IF THIS QPF MATERIALIZES...WITH A FEW SPOTS JUST INTO MODERATE FLOODING AS WELL. AREAS PRIMARILY IMPACTED AT THIS TIME WOULD SEEM TO INCLUDE THE CEDAR BASIN...RACCOON BASIN AND DES MOINES RIVER BASIN. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR APPANOOSE-BLACK HAWK- CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE- POLK-POWESHIEK-STORY-TAMA-WAPELLO-WARREN-WAYNE. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAIR-ADAMS-CASS- DALLAS-GUTHRIE-MADISON-RINGGOLD-TAYLOR-UNION. && SHORT TERM...PODRAZIK LONG TERM...BEERENDS AVIATION...LEE HYDROLOGY...SMALL/MJB/LEE
Hazardous weather outlook, Jun 11, 5:02 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 502 AM CDT THU JUN 11 2015 IAZ004>007-015-016-023-121015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- 502 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. STRONG THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN ADDITION TO THE THREAT OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS CHANCES RETURN TO THE FORECAST SATURDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME THE CHANCE FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. IAZ017-024>028-033>039-044>049-057>061-070>073-081>083-092-093- 121015- CERRO GORDO-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- 502 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THERE IS A THREAT OF SEVERE WEATHER MAINLY THIS AFTERNOON INTO THIS EVENING. THE GREATEST THREAT FOR SEVERE WEATHER WILL REMAIN SOUTH ALONG AND SOUTH OF INTERSTATE 80 TO THE MISSOURI BORDER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE MAIN SEVERE WEATHER THREATS IN ADDITION TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST MAINLY SATURDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. IAZ050-062-074-075-084>086-094>097-121015- TAMA-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 502 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A THREAT OF SEVERE WEATHER WITH THUNDERSTORM CHANCES THIS AFTERNOON INTO TONIGHT...WITH LOCALLY HEAVY RAINFALL POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST MAINLY SATURDAY THROUGH WEDNESDAY. AT THIS TIME THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. MJB
In the hours before
Local storm report, Jun 11, 7:58 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
758 AM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BEDFORD 40.67N 94.72W
06/11/2015 M3.68 INCH TAYLOR IA PUBLIC
3.68 INCH 24 HOUR TOTAL FROM BEDFORD
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 11, 7:59 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
759 AM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BLOCKTON 40.62N 94.49W
06/11/2015 M2.28 INCH TAYLOR IA CO-OP OBSERVER
2.28 INCH 24 HOUR REPORT FROM BLOCKTON
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 11, 8:01 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
801 AM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BEDFORD 40.67N 94.72W
06/11/2015 M3.68 INCH TAYLOR IA CO-OP OBSERVER
3.68 INCH 24 HOUR TOTAL FROM BEDFORD
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 11, 9:15 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
915 AM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG ALLERTON 40.70N 93.37W
06/10/2015 WAYNE IA TRAINED SPOTTER
HEALTHY TREE SPLIT AND FELL ONTO GARAGE...AS
WELL AS NUMEROUS 4 TO 6 INCH BRANCHES BROKEN
OFF TREES IN ALLERTON. RADAR ESTIMATED TIME.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 11, 9:43 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CDT THU JUN 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL UDELL 40.78N 92.74W
06/10/2015 E1.00 INCH APPANOOSE IA TRAINED SPOTTER
OBSERVED HAIL AT HOME IN UDELL, ESTIMATED
QUARTER SIZED. TIME RADAR ESTIMATED.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 53 min |
| Jun 10, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 49 min |
| Jun 10, 8:38 PM CDT | Special Weather Statement | DMX | Polk | 52 min |
| Jun 10, 8:50 PM CDT | Special Weather Statement | DMX | Mahaska | 25 min |
| Jun 11, 12:52 PM CDT | River Flood Warning | DMX | Polk | 8 days |
| Jun 11, 12:53 PM CDT | River Flood Warning | DMX | Polk | 7 days |
| Jun 11, 12:54 PM CDT | River Flood Warning | DMX | Dallas, Greene | 7 days |
| Jun 11, 6:04 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Jun 11, 6:19 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 41 min |
| Jun 11, 6:46 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 33 min |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.